On the discrepancy estimate of normal numbers

M. B. Levin

Acta Arithmetica (1999)

  • Volume: 88, Issue: 2, page 99-111
  • ISSN: 0065-1036

How to cite


M. B. Levin. "On the discrepancy estimate of normal numbers." Acta Arithmetica 88.2 (1999): 99-111. <http://eudml.org/doc/207240>.

author = {M. B. Levin},
journal = {Acta Arithmetica},
keywords = {Korobov's problem; van der Corput-type sequences; normal numbers; discrepancy},
language = {eng},
number = {2},
pages = {99-111},
title = {On the discrepancy estimate of normal numbers},
url = {http://eudml.org/doc/207240},
volume = {88},
year = {1999},

AU - M. B. Levin
TI - On the discrepancy estimate of normal numbers
JO - Acta Arithmetica
PY - 1999
VL - 88
IS - 2
SP - 99
EP - 111
LA - eng
KW - Korobov's problem; van der Corput-type sequences; normal numbers; discrepancy
UR - http://eudml.org/doc/207240
ER -


  1. [B] R. Bejian, Sur certaines suites présentant une faible discrépance à l'origine, C. R. Acad. Sci. Paris Sér. A 286 (1978), 135-138. Zbl0378.10031
  2. [BH] M. Bicknell and V. E. Hoggart, Jr., Unit determinants in generalized Pascal triangles, Fibonacci Quart. 11 (1978), 131-144. 
  3. [F] H. Faure, Discrépance de suites associées à un système de numération (en dimension s), Acta Arith. 41 (1982), 337-351. Zbl0442.10035
  4. [G] I. S. Gal and L. Gal, The discrepancy of the sequence ( 2 n x ) , Indag. Math. 26 (1964), 129-143. Zbl0152.03603
  5. [K1] N. M. Korobov, Numbers with bounded quotient and their applications to questions of Diophantine approximation, Izv. Akad. Nauk SSSR Ser. Mat. 19 (1955), 361-380. 
  6. [K2] N. M. Korobov, Distribution of fractional parts of exponential function, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 21 (1966), no. 4, 42-46. 
  7. [L1] M. B. Levin, The distribution of fractional parts of the exponential function, Soviet Math. (Izv. VUZ) 21 (1977), no. 11, 41-47. 
  8. [L2] M. B. Levin, On the upper bounds of discrepancy of completely uniform distributed and normal sequences, AMS-IMU joint meeting, Jerusalem, Israel, May 24-26, 1995, Abstracts Amer. Math. Soc. 16 (1995), 556-557. 
  9. [N] H. Niederreiter, Random Number Generation and Quasi-Monte Carlo Methods, CBMS-NSF Regional Conf. Ser. in Appl. Math. 63, Philadelphia, 1992. 
  10. [P] V. N. Popov, Asymptotic formula for the sum of sums of the elements of the continued fractions for numbers of the form a/p, J. Soviet Math. 17 (1981), 2137-2147. Zbl0466.10004
  11. [Po] A. G. Postnikov, Arithmetic modeling of random processes, Proc. Steklov Inst. Math. 57 (1960). 
  12. [S] J. Schiffer, Discrepancy of normal numbers, Acta Arith. 47 (1986), 175-186. Zbl0556.10036
  13. [So] I. M. Sobol', Multidimensional Quadrature Formulas and Haar Functions, Nauka, Moscow, 1969 (in Russian). Zbl0195.16903

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.